Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 295, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 13, 2011, 10:38 PM EDT for Brown County, Monroe County, Owen County, Indiana. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 10:38 PM EDT (02:38 UTC)
- Expired
- Aug 13, 2011, 11:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, IN, Monroe County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 10:57 PM EDT | HAIL 0.5 | Bloomington, IN | DIME SIZE HAIL AT CURRY PIKE AND WOODYARD ROAD |
| Aug 13, 10:58 PM EDT | HAIL 1 | 2 W Bloomington, IN | LOCATED NEAR STATE ROAD 48 AND HARSTRAIT |
| Aug 13, 11:05 PM EDT | TSTM WND GST 60 | Bloomington, IN | PEA SIZED HAIL ACCOMPANIED THE WIND. |
| Aug 13, 11:12 PM EDT | HAIL 1 | 3 Sw Bloomington, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 5:57 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6645 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507
WUUS53 KIND 140238
SVRIND
INC013-105-119-140330-
/O.NEW.KIND.SV.W.0295.110814T0238Z-110814T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1038 PM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BROWN COUNTY IN SOUTH CENTRAL INDIANA...
CENTRAL MONROE COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 1130 PM EDT
* AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF BLOOMINGTON...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITEHALL AROUND 1050 PM EDT...
INDIANA UNIVERSITY AND BLOOMINGTON AROUND 1055 PM EDT...
UNIONVILLE...WOODVILLE HILLS AND LAKE LEMON AROUND 1110 PM EDT...
YELLOWWOOD LAKE AROUND 1120 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3914 8668 3917 8669 3917 8677 3924 8678
3932 8633 3911 8632
TIME...MOT...LOC 0238Z 269DEG 22KT 3919 8665
WIND...HAIL 60MPH 1.00IN
$$
SMF2 follow-up statements
220
WWUS53 KIND 140303
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1103 PM EDT SAT AUG 13 2011
INC119-140313-
/O.CAN.KIND.SV.W.0295.000000T0000Z-110814T0330Z/
OWEN-
1103 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OWEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3914 8668 3917 8668 3922 8663 3932 8633
3911 8632
TIME...MOT...LOC 0303Z 280DEG 19KT 3915 8655
$$
INC013-105-140330-
/O.CON.KIND.SV.W.0295.000000T0000Z-110814T0330Z/
BROWN-MONROE-
1103 PM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BROWN AND CENTRAL MONROE COUNTIES UNTIL 1130 PM EDT...
AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLOOMINGTON...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
UNIONVILLE AROUND 1120 PM EDT...
WOODVILLE HILLS AROUND 1125 PM EDT...
YELLOWWOOD LAKE AROUND 1130 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3914 8668 3917 8668 3922 8663 3932 8633
3911 8632
TIME...MOT...LOC 0303Z 280DEG 19KT 3915 8655
WIND...HAIL 60MPH 1.00IN
$$
PUMA099
WWUS53 KIND 140325
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1125 PM EDT SAT AUG 13 2011
INC013-105-140336-
/O.EXP.KIND.SV.W.0295.000000T0000Z-110814T0330Z/
BROWN-MONROE-
1125 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BROWN AND CENTRAL
MONROE COUNTIES WILL EXPIRE AT 1130 PM EDT/1030 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3914 8668 3917 8668 3922 8663 3932 8633
3911 8632
TIME...MOT...LOC 0326Z 280DEG 19KT 3913 8640
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 10:30 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 13, 10:30 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1030 PM EDT SAT AUG 13 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... AN UPPER LEVEL TROUGH WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS CENTRAL INDIANA THIS AFTERNOON AND EVENING. THE PRECIPITATION WILL DIMINISH QUITE A BIT AFTER MIDNIGHT. HOWEVER THE UPPER TROUGH OVER THE EASTERN GREAT LAKES WILL BRING SCATTERED SHOWERS THROUGH SUNDAY ESPECIALLY OVER NORTHEAST SECTIONS. HIGH PRESSURE WILL BUILD BUILD ACROSS OUR REGION MONDAY AND TUESDAY. MODELS INDICATE AN UPPER LEVEL DISTURBANCE MAY AFFECT WESTERN SECTIONS WEDNESDAY. HOWEVER BETTER CHANCES OF THUNDERSTORMS WILL CONTINUE AROUND THURSDAY AS AN UPPER TROUGH AND WEAK COLD FRONT MOVE THROUGH. HIGH PRESSURE WILL BUILD BACK ACROSS OUR REGION FRIDAY AND SATURDAY. && .NEAR TERM /TONIGHT/... THUNDERSTORMS WERE INCREASING ACROSS NORTHERN ILLINOIS AHEAD OF A COLD FRONT AND WITH CAPES OF 2000 TO 3000 J/KG AND VERY LITTLE CAP...SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE THE RULE. SPC CURRENTLY HAS OUR FAR NORTH IN A SEVERE THUNDERSTORM WATCH AND THIS MAY BE EXTENDED SOUTHEAST AS THUNDERSTORMS OVER NORTHERN ILLINOIS DEVELOP FARTHER SOUTH. SREF INDICATES THE WORST OF THE ACTIVITY WILL OCCUR DURING THE 21Z-00Z TIME FRAME AND MAY BEGIN WIND DOWN AFTER THAT. WILL START OUT EASTERN SECTIONS WITH LIKELY POPS AND SCATTERED ELSEWHERE. RAPID REFRESH INDICATES A COUPLE OF LINES OF STORMS WILL BE ACROSS OUR AREA AROUND 00Z...BUT ACTIVITY WILL DIMINISH QUITE A BIT BY MIDNIGHT. THUS WILL USE SPLIT POPS OVERNIGHT WITH ONLY SLIGHT CHANCE POPS MOST AREAS AFTER MIDNIGHT EXCEPT CHANCE POPS STILL IN THE EAST. AS FAR AS TEMPERATURES ARE CONCERNED...MODEL SOUNDINGS SHOW QUITE A BIT OF CLOUD COVER ACROSS OUR EAST AND NORTH LATER TONIGHT AND THIS MAY HOLD UP TEMPERATURES A LITTLE. WILL GO NEAR A MAV/MET BLEND ON TEMPERATURES WEST WHERE SOME CLEARING MAY OCCUR LATER TONIGHT AND A LITTLE WARMER ELSEWHERE. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... FORECAST CHALLENGES FOCUS ON CONTINUED CHANCES FOR PRECIPITATION SUNDAY AND EARLY SUNDAY NIGHT ACROSS THE EAST. WENT WITH A BLEND WITH MOST MODEL AND MODEL GUIDANCE. THE COLD FRONT WILL BE TO OUR EAST...BUT A DEEPENING UPPER TROUGH OVER THE EASTERN GREAT LAKES WILL STILL IMPACT OUR WEATHER SUNDAY. TIME HEIGHT CROSS SECTIONS ALSO SHOW QUITE A BIT OF CLOUDINESS WILL BE ACROSS OUR NORTHERN AND EASTERN SECTIONS SUNDAY...WHILE SOME SUNSHINE WILL OCCUR SOUTHWEST. THE UPPER TROUGH WILL MOVE TO THE CENTRAL APPALACHIANS BY MONDAY AND WELL TO OUR EAST BY TUESDAY. BY THAT TIME A STRONG UPPER RIDGE WILL BE ACROSS THE CENTRAL AND SOUTHERN PLAINS. EARLIER SOME MODELS INDICATED AN UPPER LEVEL DISTURBANCE MOVING OVER THE TOP OF THE UPPER RIDGE MIGHT AFFECT BY BY TUESDAY. BUT MODEL CONSENSUS STILL KEEPS US DRY MONDAY AND TUESDAY. WENT NEAR A MOS BLEND ON TEMPERATURES SUNDAY AND MONDAY...EXCEPT A LITTLE WARMER WEST MONDAY AND ALL AREAS TUESDAY. && .LONG TERM/TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE JUST TO OUR EAST WILL STILL DOMINATE OUR WEATHER TUESDAY NIGHT. MODELS MOVE AN UPPER LEVEL DISTURBANCE INTO THE SOUTHERN GREAT LAKES AND MID MISSISSIPPI VALLEY BY LATE WEDNESDAY. WILL CONTINUE LOW THUNDERSTORM CHANCES ACROSS OUR WEST WEDNESDAY. A WEAK COLD FRONT WILL MOVE INTO OUR REGION AROUND THURSDAY KEEPING US WITH A CHANCE OF THUNDERSTORMS. WEAK HIGH PRESSURE BEHIND THE FRONT WILL BUILD ACROSS OUR REGION FRIDAY AND SATURDAY AND MOST MODELS SHOW US DRY BY THEN. THUS DOWNPLAYED HPC POPS FOR FRIDAY AND SATURDAY. DID NOT MAKE ANY SIGNIFICANT CHANGES TO HPC TEMPERATURES IN THE EXTENDED. && .AVIATION /DISCUSSION FOR THE 140300Z KIND TAF UPDATE/... CONVECTIVE THREAT REMAINS HIGH IN THE VICINITY OF KIND UNTIL ABOUT 140500Z AS UPPER WAVE PUSHES THROUGH THE STATE. NO SIGNIFICANT CHANGES MADE TO THE FORECAST AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS. BROKEN LINE OF CONVECTION ACROSS EASTERN ILLINOIS HAS THE SUPPORT OF A SURFACE COLD FRONT AND AN UPPER WAVE...SO EXPECTING THIS LINE TO HOLD TOGETHER FOR THE MOST PART AS IT MOVES THROUGH THE LOCAL AREA. AS A RESULT...CONVECTIVE POTENTIAL IN THE VICINITY OF THE TAF SITES IS QUITE HIGH THIS EVENING. APPEARS UPPER WAVE ASSOCIATED WITH THE CONVECTION WILL PASS SOUTHEAST OF THE TAF SITES AROUND 140500Z...SO CONVECTIVE THREAT SHOULD DIMINISH BY THAT TIME. BRIEF IFR VISIBILITY RESTRICTIONS AND SURFACE WIND GUSTS TO ABOUT 35 KTS PROBABLE IN THE HEAVIER CELLS. OTHERWISE...IN THE WAKE OF CONVECTION/FRONTAL PASSAGE...APPEARS THERE IS GOOD POTENTIAL FOR LOW MVFR...OR POSSIBLY IFR...CEILINGS TO DEVELOP TOWARDS SUNRISE ON SUNDAY...AFTER 141000Z OR SO. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....JH AVIATION...JAS
Hazardous weather outlook, Aug 13, 4:45 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 445 PM EDT SAT AUG 13 2011 INZ021-028>031-035>049-051>057-060>065-067>072-142045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 445 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS CENTRAL INDIANA THROUGH THIS EVENING. THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. THE STORMS WILL ALSO PRODUCE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS CENTRAL INDIANA BETWEEN 6 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN WEDNESDAY AND THURSDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. HOWEVER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH REPORTS THROUGH THIS EVENING AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN/SMF
In the hours before
Local storm report, Aug 13, 9:49 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL ANDERSON 40.09N 85.69W
08/13/2011 E0.50 INCH MADISON IN TRAINED SPOTTER
&&
HEROLDLocal storm report, Aug 13, 10:10 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1010 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG NEW CASTLE 39.92N 85.36W
08/13/2011 HENRY IN AMATEUR RADIO
4-INCH DIAMETER TREE LIMB DOWN...ACCOMPANIED BY 50 MPH
WINDS
&&
HEROLDLocal storm report, Aug 13, 10:15 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG INDIANA STATE FAIRGROUN 39.83N 86.13W
08/13/2011 MARION IN NWS EMPLOYEE
*** 4 FATAL *** STAGE COLLAPSE DURING CONCERT...MULTIPLE
INJURIES...CORONER ON SCENE...WINDS ESTIMATED BETWEEN 60
AND 70 MPH.
&&
HEROLDLocal storm report, Aug 13, 10:16 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 8 NW LAFAYETTE 40.49N 86.98W
08/13/2011 M1.00 INCH TIPPECANOE IN AMATEUR RADIO
0720 PM HAIL 5 SE OTTERBEIN 40.44N 87.03W
08/13/2011 E0.75 INCH TIPPECANOE IN TRAINED SPOTTER
0723 PM HAIL 3 WNW WEST LAFAYETTE 40.46N 86.96W
08/13/2011 E0.25 INCH TIPPECANOE IN AMATEUR RADIO
0725 PM TSTM WND GST 4 WSW CLARKS HILL 40.22N 86.79W
08/13/2011 E60.00 MPH TIPPECANOE IN BROADCAST MEDIA
0725 PM HAIL WEST LAFAYETTE 40.44N 86.91W
08/13/2011 M0.75 INCH TIPPECANOE IN AMATEUR RADIO
0725 PM HAIL 5 NW LAFAYETTE 40.47N 86.94W
08/13/2011 E0.75 INCH TIPPECANOE IN TRAINED SPOTTER
0725 PM HAIL 3 NW WEST LAFAYETTE 40.48N 86.95W
08/13/2011 E0.50 INCH TIPPECANOE IN AMATEUR RADIO
0727 PM TSTM WND GST LAFAYETTE 40.41N 86.87W
08/13/2011 E50.00 MPH TIPPECANOE IN TRAINED SPOTTER
0727 PM HAIL WEST LAFAYETTE 40.44N 86.91W
08/13/2011 E0.75 INCH TIPPECANOE IN TRAINED SPOTTER
0728 PM TSTM WND DMG BATTLE GROUND 40.51N 86.84W
08/13/2011 TIPPECANOE IN EMERGENCY MNGR
TREES DOWN...NO SIZE AVAILABLE
0729 PM TSTM WND GST LAFAYETTE 40.41N 86.87W
08/13/2011 M59.00 MPH TIPPECANOE IN ASOS
0730 PM TSTM WND DMG WEST LAFAYETTE 40.44N 86.91W
08/13/2011 TIPPECANOE IN TRAINED SPOTTER
MULTIPLE TREES DOWN 3-4 INCHES IN DIAMETER
0730 PM HAIL 1 S LAFAYETTE 40.40N 86.87W
08/13/2011 U1.00 INCH TIPPECANOE IN EMERGENCY MNGR
0731 PM TSTM WND DMG BATTLE GROUND 40.51N 86.84W
08/13/2011 TIPPECANOE IN TRAINED SPOTTER
SEVERAL TREES DOWN. PEA SIZED HAIL. ESTIMATED WINDS OF 60
MPH.
0732 PM HAIL WEST LAFAYETTE 40.44N 86.91W
08/13/2011 M0.75 INCH TIPPECANOE IN AMATEUR RADIO
0734 PM HAIL LAFAYETTE 40.41N 86.87W
08/13/2011 M0.75 INCH TIPPECANOE IN AMATEUR RADIO
0734 PM HAIL LAFAYETTE 40.41N 86.87W
08/13/2011 E0.50 INCH TIPPECANOE IN TRAINED SPOTTER
0737 PM HAIL DAYTON 40.38N 86.78W
08/13/2011 U1.75 INCH TIPPECANOE IN EMERGENCY MNGR
0741 PM HAIL DAYTON 40.38N 86.78W
08/13/2011 M0.50 INCH TIPPECANOE IN AMATEUR RADIO
INTERSTATE 65 OVERPASS AND 200 SOUTH
0750 PM HAIL 1 W CLINTON 39.66N 87.42W
08/13/2011 E0.75 INCH VERMILLION IN AMATEUR RADIO
ACCOMPANIED BY ESTIMATED 45 MPH WINDS...LOCATED AT STATE
ROUTE 63 AND STATE ROUTE 163
0801 PM HAIL MULBERRY 40.35N 86.67W
08/13/2011 U0.25 INCH CLINTON IN TRAINED SPOTTER
0813 PM HAIL 1 W CLINTON 39.66N 87.42W
08/13/2011 U0.25 INCH VERMILLION IN AMATEUR RADIO
ESTIMATED WINDS OF 55 MPH ACCOMPANIED THE HAIL...LOCATED
AT STATE ROUTES 163 AND 63.
0813 PM TSTM WND GST 1 W CLINTON 39.66N 87.42W
08/13/2011 E55.00 MPH VERMILLION IN AMATEUR RADIO
ACCOMPANIED BY PEA SIZE HAIL
0813 PM TSTM WND GST 1 W CLINTON 39.66N 87.42W
08/13/2011 E55.00 MPH VERMILLION IN AMATEUR RADIO
ACCOMPANIED BY PEA SIZE HAIL...LOCATED AT STATE ROUTES
163 AND 63
0815 PM TSTM WND GST 5 NE KOKOMO 40.53N 86.07W
08/13/2011 M54.00 MPH HOWARD IN AWOS
0835 PM HAIL LIZTON 39.89N 86.54W
08/13/2011 U0.50 INCH HENDRICKS IN EMERGENCY MNGR
0850 PM TSTM WND DMG INDIANA STATE FAIRGROUN 39.83N 86.13W
08/13/2011 MARION IN NWS EMPLOYEE
*** 4 FATAL *** STAGE COLLAPSE DURING CONCERT...MULTIPLE
INJURIES...CORONER ON SCENE...WINDS ESTIMATED BETWEEN 60
AND 70 MPH.
0850 PM TSTM WND GST PLAINFIELD 39.70N 86.39W
08/13/2011 M77.00 MPH HENDRICKS IN AMATEUR RADIO
LOCATED AT US 40 AND CENTER STREET
0908 PM TSTM WND GST FORTVILLE 39.94N 85.85W
08/13/2011 E60.00 MPH HANCOCK IN TRAINED SPOTTER
0908 PM HAIL ANDERSON 40.09N 85.69W
08/13/2011 E0.50 INCH MADISON IN TRAINED SPOTTER
0913 PM HAIL 1 N PENDLETON 40.01N 85.74W
08/13/2011 E1.50 INCH MADISON IN PUBLIC
0925 PM TSTM WND GST 3 ESE MUNCIE 40.18N 85.35W
08/13/2011 E65.00 MPH DELAWARE IN PUBLIC
SMALL BRANCHES DOWN AND POWER FLASHES IN THE DISTANCE...A
BRIEF WHIRL WIND OF SOME SORT
0945 PM TSTM WND DMG NEW CASTLE 39.92N 85.36W
08/13/2011 HENRY IN AMATEUR RADIO
4-INCH DIAMETER TREE LIMB DOWN...ACCOMPANIED BY 50 MPH
WINDS
&&
HEROLDSpecial weather statement, Aug 13, 10:24 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1024 PM EDT SAT AUG 13 2011 INZ046-047-055-140330- HENDRICKS-JOHNSON-MARION- 1024 PM EDT SAT AUG 13 2011 AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR PLAINFIELD...OR 12 MILES WEST OF INDIANAPOLIS...AND MOVING EAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... MONUMENT CIRCLE AND INDIANAPOLIS AROUND 1035 PM EDT... HOMECROFT AROUND 1040 PM EDT... BEECH GROVE AND SOUTHPORT AROUND 1045 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. BRIEF HEAVY RAINFALL AND LIGHTNING IS ALSO EXPECTED. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SMF
Special weather statement, Aug 13, 10:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1031 PM EDT SAT AUG 13 2011 INZ053-061-062-140315- GREENE-MONROE-OWEN- 1031 PM EDT SAT AUG 13 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN GREENE...CENTRAL MONROE AND SOUTHERN OWEN COUNTIES UNTIL 1115 PM EDT... AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF SPENCER...OR 14 MILES WEST OF BLOOMINGTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... ELLETTSVILLE AROUND 1045 PM EDT... WHITEHALL AROUND 1055 PM EDT... INDIANA UNIVERSITY AND BLOOMINGTON AROUND 1100 PM EDT... UNIONVILLE AROUND 1110 PM EDT... WOODVILLE HILLS AROUND 1115 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3930 8638 3907 8638 3912 8685 3925 8682 TIME...MOT...LOC 0232Z 275DEG 21KT 3917 8674 SMF
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:21 PM EDT | Special Weather Statement | IND | Boone, Hendricks, Putnam | 39 min |
| Aug 13, 8:39 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion, Morgan, Putnam | 66 min |
| Aug 13, 9:04 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 56 min |
| Aug 13, 10:31 PM EDT | Special Weather Statement | IND | Monroe | 44 min |
| Aug 13, 10:45 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe | 30 min |
| Aug 13, 11:12 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Lawrence, Monroe | 33 min |
| Aug 13, 11:48 PM EDT | Special Weather Statement | IND | Jackson, Lawrence | 42 min |
| Aug 14, 12:26 AM EDT | Special Weather Statement | IND | Jennings | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.